My Nose will not stop running!

Options
Locksley
Locksley Member Posts: 954
Hi Everyone, Have had 2 rounds of AC chemo.   Every morning my nose runs constantly until about 1.00pm.  I am so sick of wiping, sniffing (don't mean to sniff).  I have had some little sores pop up in my nose I put some Vaseline on but it's wiped off in no time.  Is there anything I can take to stop the runny nose.  When I mentioned to my oncologist in last phone chat they said its a normal side effect.  This may be the case but I am going mad and about to start bawling. I am driving my family crazy.  Cheers xxx 

Comments

  • Afraser
    Afraser Member Posts: 4,392
    Options
    I was OK on A/C but got the sniffles and nose bleeds on Taxol. Chemo is hard on the body and I was told that Taxol is particularly hard on soft tissue (eyes, nose, mouth). Nose oil from the chemist (who knew it existed?) eased the crusty soreness but the sniffles stayed. And stayed. I still have a slightly sniffly nose (but only slight!). I blame losing nose hair - if I never knew it was useful before bc , I do now. I found eucalyptus tissues softest on the nose. Best wishes. 
  • Blossom1961
    Blossom1961 Member Posts: 2,430
    Options
    I went every where holding a tissue to my nose, constantly. Paw paw ointment stopped the sores around the nasal but nothing stopped the constant drip. I also had small nose bleeds constantly.
  • kmakm
    kmakm Member Posts: 7,974
    Options
    There are medications that are drying. You could ask at the chemist, and then if they recommend some, check with your oncologist. The old Sudafed is quite drying (the one with pseudoephedrine). It may not stop the flow but it may slow it.

    Also... your family needs to pull their collective head in! Sorry if I'm speaking out of turn, but, CANCER! It's not like you're having chemo voluntarily... K xox
  • jennyss
    jennyss Member Posts: 2,009
    Options
    Dear @Locksley,
    Sorry I'm not going to be a ray of sunshine about the sniffles. Three years after chemo and I still have the sniffles - just to the extent of always having to have a hanky handy! As @Afraser commented; chemo gets rid of some hair permanently, including nose hair. On the plus side; I used to have very bushy eyebrows, but now they are barely there.

    from jennyss in Western NSW
  • Zoffiel
    Zoffiel Member Posts: 3,374
    Options
    I found Claratyne, which I took to help with the Neulasta pain (that's a whole other story) helped with the sniffling. I only took it for a week a cycle but, either by timing or design, it helped stop the dribbling. I also had runny eyes. Crying and endless snot. Fabulous.
    Ask if you can try the Claratyne, some practices prescribe it routinely, and others pooh pooh it, but I've never heard of anyone being told not to take it and at $1 per day, it's worth a shot.
  • ddon
    ddon Member Posts: 349
    Options
    Hang in there - frustrating I know and just one more thing to cope with. The weird thing is you adjust and get used to these things xx
  • Locksley
    Locksley Member Posts: 954
    Options
    Thank you everyone.   Rang Peter Mac hospital to see what I could take.  Husband went to the chemist for me and got claryantine.   Worked for about 2 hours.  I was happy to have that break.   When I am laying down my nose doesn't run.   Some days just push us don't they!    Sending Hugs xxx
  • Tinks
    Tinks Member Posts: 234
    Options
    I took claratyne to help prevent the bone pain from the neulasta injection, which it did 100%. 

    I think it also helps with the inevitable runny nose and constant sniffing that I think we are all saying we had! But for me it did not completely overcome this side-effect, even now and I am more than two months through radiotherapy, and it is no longer spring. Still it is cheap effective and anything that helps like that is worthwhile. Hopefully if you take it for a few days its effects might build up?

    Lots of love
    Tinks xx

  • kazb
    kazb Member Posts: 25
    Options
    I use Nasonex nose spray daily, and that seems to help with the sniffles.
  • Shellshocked2018_
    Shellshocked2018_ Member Posts: 283
    Options
    Yes, I remember the leaky nose well.
    Even now 9 months post treatment I still can get a runny nose all of a sudden, not as bad as before whilst on treatment though.
    Unfortunately another side affect, Hang in there.
    I also recommend Paw Paw cream for nose sores and the tissues with Aloe Vera.
    If not see your GP they may be able to recommend something .

    sending hugs xx